Alert archive / Nebraska / Red Flag Warnings in 2010
Red Flag Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 1, 2010, 3:08 AM MDT for 24 counties in Nebraska. It took effect at Apr 1, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2010, 3:08 AM MDT (09:08 UTC)
- In effect from
- Apr 1, 2010, 11:00 AM MDT
- Expired
- Apr 1, 2010, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
All 24 counties
Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2741 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831 WWUS83 KLBF 010908 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 408 AM CDT THU APR 1 2010 .WARM VERY DRY AIR WILL MOVE NORTH INTO NEBRASKA THIS AFTERNOON PRODUCING VERY LOW HUMIDITY. THIS AIR IS MOVING NORTH IN RESPONSE TO DEEP LOW PRESSURE WHICH WILL TRACK NORTH THROUGH WESTERN NEBRASKA THIS AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH A FEW HIGHER GUSTS AND HUMIDITY WILL FALL TO BETWEEN 10 AND 20 PERCENT. NEZ206-209-210-219-011715- /O.UPG.KLBF.FW.A.0002.100401T1700Z-100402T0200Z/ /O.NEW.KLBF.FW.W.0003.100401T1700Z-100402T0200Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST-LOUP RIVERS BASIN- FRENCHMAN BASIN-LOESS PLAINS- 408 AM CDT THU APR 1 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN NEBRASKA...206...209...210...219 VERY LOW HUMIDITY AND STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS PARTS OF SOUTHWEST AND CENTRAL NEBRASKA THIS AFTERNOON THROUGH EARLY EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH A FEW HIGHER GUSTS. THIS INCREASE IN WIND SPEED WILL CORRESPOND TO A DROP IN HUMIDITY TO BETWEEN 10 AND 20 PERCENT. A COLD FRONT WILL MOVE THROUGH THE REGION LATER TONIGHT PRODUCING ADDITIONAL HAZARDS FOR FIRE CONTROL WITH WINDS SHIFTING TO THE NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
452 WWUS83 KLBF 011040 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 540 AM CDT THU APR 1 2010 .WARM VERY DRY AIR WILL MOVE NORTH INTO NEBRASKA THIS AFTERNOON PRODUCING VERY LOW HUMIDITY. THIS AIR IS MOVING NORTH IN RESPONSE TO DEEP LOW PRESSURE WHICH WILL TRACK NORTH THROUGH WESTERN NEBRASKA THIS AFTERNOON. SOUTH AND SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH A FEW HIGHER GUSTS AND HUMIDITY WILL FALL TO BETWEEN 10 AND 20 PERCENT. NEZ204-020200- /O.EXA.KLBF.FW.W.0003.100401T1700Z-100402T0200Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 440 AM MDT THU APR 1 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN NEBRASKA...204 THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN NEBRASKA...206...209...210...219 VERY LOW HUMIDITY AND STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS PARTS OF SOUTHWEST AND CENTRAL NEBRASKA THIS AFTERNOON THROUGH EARLY EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH A FEW HIGHER GUSTS. THIS INCREASE IN WIND SPEED WILL CORRESPOND TO A DROP IN HUMIDITY TO BETWEEN 10 AND 20 PERCENT. A COLD FRONT WILL MOVE THROUGH THE REGION LATER TONIGHT PRODUCING ADDITIONAL HAZARDS FOR FIRE CONTROL WITH WINDS SHIFTING TO THE NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NEZ206-209-210-219-020200- /O.CON.KLBF.FW.W.0003.100401T1700Z-100402T0200Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST-LOUP RIVERS BASIN- FRENCHMAN BASIN-LOESS PLAINS- 540 AM CDT THU APR 1 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN NEBRASKA...206...209...210...219 THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN NEBRASKA...206...209...210...219 VERY LOW HUMIDITY AND STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS PARTS OF SOUTHWEST AND CENTRAL NEBRASKA THIS AFTERNOON THROUGH EARLY EVENING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH A FEW HIGHER GUSTS. THIS INCREASE IN WIND SPEED WILL CORRESPOND TO A DROP IN HUMIDITY TO BETWEEN 10 AND 20 PERCENT. A COLD FRONT WILL MOVE THROUGH THE REGION LATER TONIGHT PRODUCING ADDITIONAL HAZARDS FOR FIRE CONTROL WITH WINDS SHIFTING TO THE NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
528 WWUS83 KLBF 012020 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 320 PM CDT THU APR 1 2010 NEZ204-012130- /O.CAN.KLBF.FW.W.0003.000000T0000Z-100402T0200Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 220 PM MDT THU APR 1 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE RED FLAG WARNING. THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES: IN NEBRASKA...204 CRITICAL FIRE WEATHER CONDITIONS LOOK LIMITED ACROSS THE WHOLE OF FIRE ZONE 204...THOUGH ELEVATED FIRE CONCERNS WILL CONTINUE ACROSS THE SOUTH UNTIL THE PASSAGE OF A COLD FRONT THIS EVENING. THE AREA OF MOST CONCERN WILL BE OVER DUEL AND KEITH COUNTIES BEFORE THE PASSAGE OF THIS FRONT WHERE ELEVATED FIRE CONCERNS WILL PERSIST. $$ NEZ206-209-210-219-020200- /O.CON.KLBF.FW.W.0003.000000T0000Z-100402T0200Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST-LOUP RIVERS BASIN- FRENCHMAN BASIN-LOESS PLAINS- 320 PM CDT THU APR 1 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN NEBRASKA...206...209...210...219 LOW PRESSURE IS EXPECTED TO DEEPEN ACROSS SOUTHWEST NEBRASKA THROUGH THE EARLY EVENING...DRAGGING IN VERY DRY AIR AND GUSTY WINDS TO THE SOUTHWEST AND PORTIONS OF CENTRAL NEBRASKA PRIOR TO THE PASSAGE OF COLD FRONT. CONDITIONS MAY STILL APPROACH OR EXCEED CRITICAL FIRE WEATHER LEVELS...CREATING DANGEROUS CONDITIONS FOR OPEN BURNING...OR CONTROLLING FIRE STARTS. THIS PASSAGE OF THE COLD FRONT WILL ALSO CREATE DANGEROUS CONDITIONS TO FIRE CONTROL WITH A STRONG WIND SHIFT FROM THE SOUTH TO THE NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 1, 2:49 AM MDT, 19 minutes earlier.
Area forecast discussion, Apr 1, 2:49 AM MDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 AM CDT THU APR 01 2010 .DISCUSSION... TRENDS OVER THE LAST SEVERAL DAYS FOR LIMITED PRECIP IN THE NORTH PLATTE WARNING AREA WITH THE PASSAGE OF THE LARGE TROUGH...APPEAR TO BE COMING TO REALITY. ALL MODELS HAVE NOW KEYED IN ON ONE SHORTWAVE PASSING TO OUR NORTH...AND ANOTHER TO OUR SOUTH. THE NORTHWEST PART OF NEB STANDS THE BEST SHOT AT PRECIP THIS AFTERNOON AND TONIGHT ASSOCIATED WITH THE NORTHERN WAVE...AND HAVE CHANCE POPS GOING HERE. CAN/T HOWEVER COMPLETELY RULE OUT PRECIP ELSEWHERE WITH THE SOUTHERN WAVE...AND WILL CONTINUE SLIGHT OR LOW CHANCE POPS TONIGHT THROUGH FRIDAY. GFS IS STILL HINTING AT SOME WEAK ELEVATED INSTABILITY CROSSING THE AREA TONIGHT. PREVIOUS FORECAST REMOVED THE THREAT FOR TSTMS...AND JUST HAD SHWRS. DESPITE THE WEAK INSTABILITY...FEEL THE THREAT FOR THUNDER IS SLIGHT AT BEST...AND WILL NOT REINTRODUCE ATTM. MAIN CONCERN TODAY WILL BE HOW STRONG THE WINDS WILL GET AS A 989 MB SFC LOW TRACKS FROM NORTHEAST CO EARLY THIS MORNING...TO NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON. STRONGEST WINDS SHOULD REMAIN EAST OF THE AREA...BUT AM CONCERNED ABOUT THE SOUTHWEST...AS DEEP MIXING ENSUES BEHIND A DRY LINE THAT SURGES NORTHEAST THROUGH THIS AREA AS THE SFC LOW LIFTS NORTHEAST THIS AFTERNOON. IT APPEARS WINDS WILL STAY UNDER ADVISORY CRITERIA...BUT SOUTHWEST WIND GUSTS TO 30 MPH APPEAR LIKELY BEHIND DRY LINE...AND WILL PASS ALONG TO THE DAY SHIFT TO MONITOR THIS AREA FOR STRONGER WINDS. HIGHS MAY REALLY TORCH OUT JUST BEHIND THE DRY LINE...AND EAST OF THE APPROACHING COLD FRONT ACROSS SOUTHWEST AND CENTRAL NEB THIS AFTERNOON...AND HAVE HIGHS AROUND 80 FOR THESE LOCATIONS. FAR NORTHWEST NEBRASKA WILL BE MUCH COOLER...AS THE SFC LOW TRACK FROM NORTHEAST COLORADO TO NORTH CENTRAL NEBRASKA KEEPS THIS AREA IN THE COOL SECTOR THROUGH THE DAY. HIGHS HERE WILL REMAIN IN THE 50S. AS SFC LOW CONTINUES MOVING NORTHEAST TONIGHT...A COLD FRONT WILL SWING THOUGH THE AREA FROM WEST TO EAST...AND BRING BREEZY NORTHWEST WINDS AND COOLER CONDITIONS FRIDAY. WEEKEND LOOKS MAINLY DRY...WITH A WEAK COLD FRONTAL PASSAGE SATURDAY NIGHT. HIGHS IN THE LOW TO MID 60S SATURDAY...WILL COOL JUST SLIGHTLY TO AROUND 60 BEHIND THE FRONT EASTER SUNDAY. ACTIVE PATTERN CONTINUES FOR NEXT WEEK...WITH ANOTHER POTENTIAL STORM SYSTEM TO MOVE THROUGH MID WEEK. && .AVIATION... VFR IS EXPECTED ACROSS MOST AREAS TODAY AND TONIGHT. A COLD FRONT WILL BEGIN MOVING EAST TONIGHT. THIS MAY PRODUCE AN AREA OF MVFR CEILINGS AS IT PROGRESSES SOUTH AND EAST LATE TONIGHT. && .FIRE WEATHER... WARM AND VERY DRY AIR ACROSS NORTHWEST TEXAS AND ERN NM THIS MORNING WILL LIFT NORTH THROUGH PARTS OF SOUTHWEST AND NORTH CENTRAL NEBRASKA THIS AFTERNOON. DEEP SFC LOW PRESSURE LIFTING THROUGH WRN NEBRASKA SHOULD PRODUCE SOUTHWEST WINDS NEAR 25 MPH WITH HIGHER GUSTS SOUTH OF THE WARM FRONT WHICH SHOULD LIFT NORTH THROUGH NEBRASKA. A RED FLAG WARNING WILL BE ISSUED TODAY FOR SEVERAL FIRE WEATHER ZONES. && .LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR NEZ206-209-210-219...WHICH INCLUDES THE SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/SAMUEL R MCKELVIE NATIONAL FOREST/LOUP RIVERS BASIN/FRENCHMAN BASIN/LOESS PLAINS. START TIME...17Z TODAY. EXPIRATION TIME...02Z FRIDAY. && DISCUSSION...TAYLOR AVIATION/FIRE...COLE
Hazardous weather outlook, Mar 31, 2:56 PM MDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT WED MAR 31 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-012100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 356 PM CDT WED MAR 31 2010 /256 PM MDT WED MAR 31 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. EXTREME FIRE CONDITIONS WILL BE POSSIBLE ON THURSDAY OVER PORTIONS OF SOUTHWEST AND CENTRAL NEBRASKA AS TEMPERATURES INCREASE INTO THE MID 70S TO NEAR 80. WITH THESE WARM TEMPERATURES...RELATIVE HUMIDITIES WILL DROP INTO THE TEENS...AND COMBINE WITH GUSTY SOUTH WINDS. OPEN BURNING IS NOT RECOMMENDED AS A COLD FRONT MOVING INTO THE AREA DURING THURSDAY EVENING MAY LEAD TO DIFFICULT FIRE CONTROL AS WINDS SWITCH TO THE NORTHWEST AND CONTINUE TO GUST UP TO 35 MPH. THUNDERSTORMS ARE POSSIBLE BEHIND AN ADVANCING COLD FRONT THURSDAY NIGHT AND FRIDAY...EAST OF A LINE FROM IMPERIAL TO SPRINGVIEW. AT THIS TIME NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
Nearby
Red Flag Warnings in Nebraska, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.